CandyFrog

124d

Can ADHD medications cause you to feel jittery and overly hyper?
My focalin I just started makes me feel restless, fidgety,makes my body feel like it's vibrating almost from the jittery feeling and my heart rate feels a bit higher (not in a dangerous way, just a little higher than usual).
I just started it so this feeling may die down but I'm not sure what to do in the meantime to help my mind/body calm down during these flair ups of hyperactivity.
Idk if there's any stimming activities I can do or videos to watch to calm me down, but if you guys know anything about that feeling or these symptoms, please comment below with suggestions or anything that may help.
I really appreciate any help in advance!

Autism Spectrum Disorder (ASD)

Attention-Deficit Disorder

Dexmethylphenidate

View all
  • cary

    124d

    🤗

  • Teammomjeans

    124d

    I felt a little like that when I started Ritalin. It didn’t last too long though, and I literally worked through it by cleaning whenever I felt jittery.

  • jam064

    124d

    Regardless of what the official side effects are, everyone reacts to meds differently. Unless it's causing a medical issue (such as hives, other allergic reactions, any symptoms that make it more difficult to perform daily tasks), I would stay on it for a little while longer. Pay close attention to your heart rate though; it may not seem problematic now, but things can change. More than any of this, give your doctor (or nurse practitioner, if they have one) a call. If calling is anxiety-inducing, it might take some work to find, but you can probably contact them via email. Final note: I am in NO WAY a doctor of any kind. This is based solely on my personal experience.

  • Keisha

    124d

    Yes, ADHD medication can do that. Even to those of us who have and are diagnosed with ADHD. I had to be taken off of adderall because it made my anxiety so much worse. I know there’s a non-stimulating ADHD medication that, if i remember correctly, was just released and they’re only giving it to children right now. maybe ask your psychiatrist/doctor about it and explain how the medication you’re currently on makes you feel.

    • Keisha

      124d

      (please note that i’m not a doctor, these are just things my psychiatrist has told me 🙂)

  • pianolover314

    124d

    Jitters can be both apart of ADHD and stimulants. My pulse rate was also elevated and causing minor symptoms from that so I saw a cardiologist, he had me try non stimulant meds but a MAJOR symptom of my ADHD is chronic fatigue and the non stimulant wasn't helping that. I now am back on my stimulant and take a beta blocker to keep my pulse lower. With stimming there is an endless list of things you can do, you can find ways to move your whole body, have a finger/hand fidget, listen to calming music, the list is basically endless

  • vitamin_T

    124d

    obviously it's not always an option but any level of cardio always helps me the most. by 'any level' i mean, even just walking my dog around the block helps me personally l.

  • Kitty83

    124d

    What dosage did your doctor put you on?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.